Rash on chest after new device

2017 Forum topics and posts

Moderators: Suzanne, ~guin, Moderators

Post Reply
annette8
Posts: 444
Joined: April 27th, 2010, 11:52 pm
Location: Maryland

Rash on chest after new device

Post by annette8 » January 16th, 2017, 2:23 pm

Ok. First I admit to stalking, but now I have a question. Tried to search for it first.

Had new Bivent placed Thursday and have a rash on chest where I think the draping was done around pacemaker site. Have had several types of surgery and never had a rash. I think drape, because there are square borders around part of the rash. Wondering if this is an experience you've had. See doctor this Wednesday. Taking benadryl. :roll:
annette, age 65y on 8/8/16
nurse, quit work 12/25/10,
retired?????
------------------------------
symptoms-SOB, fatique, cough
dx CHF, LBBB, EF 12-15% 3/10 per echo
EF confirmed by cardiac cath, no blockages
medtronic consulta inserted CRT-D 5/10
ALL the CHF MEDS started 3/10
Now on Coreg 12.mg bid, losartan 50mg hs
EF now 49% per echo 4/2015
Medtronic Viva CRT-P inserted 1/12/17

Grammaram
Posts: 546
Joined: May 30th, 2014, 10:37 pm
Location: Eastern Pennsylvania, USA

Re: Rash on chest after new device

Post by Grammaram » January 16th, 2017, 3:56 pm

Hi! - and welcome! Did you notice if the used a paper type drape? Some of these type have an adhesive that fixes over the prepped surgical area. Almost sounds like an adhesive sensitivity. Do you ever get redness from the sticky pads they use for EKG? I break out in sores from those when I have to do home monitoring - some kind of allergy to adhesive. Just an idea - best to check with your doctor as to what it is and what to do for it. Wishing you the best!

Margaret wavhi
Congenital Heart Disease - Tetralogy of Fallot - repaired Sept. 1966
Medtronic Evera S DR Implanted May 22,2014

User avatar
freckles1880
Moderator
Posts: 8664
Joined: April 18th, 2009, 7:19 pm
Location: Broomfield, Colorado

Re: Rash on chest after new device

Post by freckles1880 » January 16th, 2017, 5:05 pm

I also have a sensitivity to some surgical tape. When I received my first ICD the area where the tape was took off some of my skin. The scar was good, it was the tape that held the packing that caused the issues. I now have it in my chart about the problems.

wavhi
Bob

Medtronic-Visia AF implanted 7-8-2016 stayed with the with 6947 Sprint Quattro Secure lead. Original ICD implant 2-4-2009. ICD turned off 10-6-17 as stage 4 lung cancer taking over.
Major heart attack, carcinogenic shock and quad bypass 10-13-08 post myocardial infarction, old inferior MI complicated by shock and CHF, combined, Atherosclerosis, abdominal aortic Aneurysm, Seroma 7 cm, left leg. Stent in the left main vein 10-7-2014

My "Wardens" are my bride of 54+ years and my daughters.

annette8
Posts: 444
Joined: April 27th, 2010, 11:52 pm
Location: Maryland

Re: Rash on chest after new device

Post by annette8 » January 16th, 2017, 5:44 pm

Thank you Margaret and Bob. I have never been sensitive before, but suspecting adhesive may be the problem. I will have it noted in my chart too.
annette, age 65y on 8/8/16
nurse, quit work 12/25/10,
retired?????
------------------------------
symptoms-SOB, fatique, cough
dx CHF, LBBB, EF 12-15% 3/10 per echo
EF confirmed by cardiac cath, no blockages
medtronic consulta inserted CRT-D 5/10
ALL the CHF MEDS started 3/10
Now on Coreg 12.mg bid, losartan 50mg hs
EF now 49% per echo 4/2015
Medtronic Viva CRT-P inserted 1/12/17

User avatar
Ozchrissy
Posts: 7104
Joined: September 27th, 2008, 9:28 am
Location: Australian

Re: Rash on chest after new device

Post by Ozchrissy » January 17th, 2017, 5:13 am

Hope it is clearing up Annette, new types of stuff on the market every day, and who knows how we react.
“I am not what happened to me, I am what I choose to become.” Carl Jung

Diagnosed with cardiomyopathy in 10/99
LBBB & VT diagnosed Feb 06
Guidant Biventricular Pacer ICD inserted Feb 06: Boston Scientific Incepta CRT-D inserted May, 2012
Oesophageal Cancer, 2012, Gall Bladder & Septicemia 2014 resulting in VFib and severe heart damage
Bare Metal Stent May, 2012 Mitral Valve replaced 2015
Meds: Entresto, Bicard, Coralan, Eurtorxsiq, Frusehexl, Spiractin, Sigmaxin, Creon, Warfarin,
Appropriate Shocks for Ventricular VFib.

User avatar
Michael L
Posts: 528
Joined: June 17th, 2014, 8:39 am
Location: Central Florida

Re: Rash on chest after new device

Post by Michael L » January 17th, 2017, 9:42 am

Yep, when they took the pressure bandage off following my ICD implant, I had red, blistery rash that perfectly followed the outline of the tape they used. Went away a few days later.
Good luck!
Biotronik Ilesto 7 implanted May 5, 2014
CABG 3X February 1998

User avatar
Melissa
Posts: 209
Joined: November 8th, 2010, 7:24 pm
Contact:

Re: Rash on chest after new device

Post by Melissa » January 17th, 2017, 4:52 pm

I did not have a rash after my ICD placement but last year I had to have a mole removed and the band aid adhesive they put on the wound site caused a horrible rash. The rash was actually way worse than the wound itself!
Melissa - dx cardiomyopathy in 2004 due to childhood chemotherapy; Boston Scientific CRT-D implanted 8/10, meds: Toprol XL 100mg/day, aldactone 25mg/day. Second ICD implanted 3/18, also Boston Scientific CRT-D

User avatar
Leah
Posts: 1221
Joined: May 1st, 2008, 1:50 pm

Re: Rash on chest after new device

Post by Leah » January 17th, 2017, 5:19 pm

I'm usually sensitive to the tape they used for heart monitor and ICD tape too. They itch when I had this done. Hope this helps
Leah

annette8
Posts: 444
Joined: April 27th, 2010, 11:52 pm
Location: Maryland

Re: Rash on chest after new device

Post by annette8 » January 17th, 2017, 11:23 pm

Thank you so much everyone for your imput. Yes, I am thinking adhesive. And, it is much more bothersone than the actual incision. Not too bad today and I see the doctor tomorrow.


thanks
annette, age 65y on 8/8/16
nurse, quit work 12/25/10,
retired?????
------------------------------
symptoms-SOB, fatique, cough
dx CHF, LBBB, EF 12-15% 3/10 per echo
EF confirmed by cardiac cath, no blockages
medtronic consulta inserted CRT-D 5/10
ALL the CHF MEDS started 3/10
Now on Coreg 12.mg bid, losartan 50mg hs
EF now 49% per echo 4/2015
Medtronic Viva CRT-P inserted 1/12/17

User avatar
ROBO Pop
Posts: 4294
Joined: September 14th, 2009, 2:36 pm
Location: the Oval Office

Re: Rash on chest after new device

Post by ROBO Pop » December 14th, 2017, 12:45 pm

So Annette, we havrn't heard a follow up. How is that rash, stillbothersome and ugly? Want me to take a look at it?
Broken Heart
Nobody has ever survived life, but I'm trying...
My story and sticking to it
http://www.icdsupportgroup.org/board/vi ... 97&p=91375

Post Reply